Get alerts of updates about «Norwegian Medicines Agency notified of blood clots and bleeding in younger people after vaccination with AstraZeneca vaccine»
You have subscribed to alerts about:
Oops, something went wrong...
... contact email@example.com.
... reload the page and try again-
Norwegian Medicines Agency notified of blood clots and bleeding in younger people after vaccination with AstraZeneca vaccine
The Norwegian Medicines Agency has received several adverse event reports about younger vaccinated people with bleeding under the skin (tiny dots and /or larger blue patches) after coronavirus vaccination. This is serious and can be a sign of reduced blood platelet counts.
Who should seek medical attention?
People who have received the AstraZeneca vaccine and feel increasingly unwell more than three days after vaccination, and who notice larger or smaller blue spots in the skin (skin haemorrhages) must consult a doctor or out-of-hours medical service as soon as possible.
Notification of blood clots and brain haemorrhages after vaccination with the AstraZeneca vaccine
Yesterday, the Norwegian Medicines Agency and the Norwegian Institute of Public Health (NIPH) informed about an unexpected death from a brain haemorrhage in Tynset after vaccination with COVID-19 Vaccine AstraZeneca.
Today (March 13), we received three more reports of severe cases of blood clots or brain haemorrhages in younger people who have received the AstraZeneca vaccine. These are now receiving hospital treatment.
Common to these patients is that they have had a reduced number of blood platelets. Blood clots and subsequent brain haemorrhages are a rare condition.
“The NIPH has put the AstraZeneca vaccine on hold in the coronavirus immunisation programme. Now it is the Norwegian Medicines Agency's role to follow up on these suspected side effects and take the necessary measures in this serious situation,” says Geir Bukholm, Director of the Division of Infection Control and Environmental Health at the NIPH.
Similar cases in other countries
Similar incidents have been reported in other European countries, and the European Medicines Agency (EMA) is considering whether there may be an association with the coronavirus vaccines. So far, no conclusion has been reached.
Looking closely at side effects with reports of blood clots and haemorrhages
The NIPH and the Norwegian Medicines Agency have initiated analyses to investigate the association between the vaccine and various forms of blood clots, such as stroke and blood clots in the lungs. These analyses will take time.
The Norwegian Medicines Agency will now look extra closely at reports of blood clots and bleeding for all coronavirus vaccines. We ask healthcare professionals who suspect side effects after vaccination to report them as soon as possible.
The European Medicines Agency (EMA) has also launched its own investigations into the vaccine.
How to report side effects
Healthcare professionals are obliged to report suspected new, unexpected and severe side effects. The staff at NIPH is increased and RELIS is assisting NIPH in handling notifications so they can be processed faster.
Members of the public can report side effects via helsenorge.no, but are encouraged to contact a doctor or other healthcare professional if they suspect severe or unexpected side effects after vaccination.